Aa
Aa
A
A
A
Close
Avatar universal

overdose

I just realized that I have been taking three 300mg tablets of WellbutrinXL and I haven't felt any of its effects.  No jitteriness, and more importantly, no seizures.  What does this say about how good WellbutrinXL is for me?  I felt the same way taking 900 mg as I did taking 450 mg.  I did call my doctor who told me to take 150 mg today and resume the 450mg (my regular dose) tomorrow.  Any thoughts?

Thank you.
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I don't think think any antidepressant offers benefits that increase in a linear fashion as the dosage goes up. For example, I am taking Celexa at 40 mg. I have read that increasing to 60 mg is possible but offers little clinical benefit.
Helpful - 0
Avatar universal
That's a wide range of MG's. I was on Wellbutrin for about 2 years, 150mg and went off about a month ago. The doc said that it was an easy drug to stop.....somewhat, so I guess it's the first time he's been right. I was going back and forth between 75 and 150, and like you, even at that low dose I couldn't tell much appreciable difference. Being it's not a drug to get a high on, obviously it wasn't intentional on your part since there is no benefits that way....but that is a lot of MG's....even 450. The standard is usually 75-150 once a day. I can't think that much MG's is one good on some part of the body, and two..beneficial to the main problem. Good luck.
Helpful - 0
Avatar universal
Please watch out for serotonin syndrome......,

Symptom onset is usually rapid, often occurring within minutes after self-poisoning or a change in medication. Serotonin syndrome encompasses a wide range of clinical findings. Mild symptoms may only consist of tachycardia, shivering, diaphoresis (sweating), mydriasis (dilated pupils), myoclonus (intermittent tremor or twitching), as well as overresponsive reflexes.[3] Moderate intoxication includes additional abnormalities such as hyperactive bowel sounds, hypertension and hyperthermia; a temperature as high as 40 °C (104 °F) is common in moderate intoxication. The overactive reflexes and clonus in moderate cases may be greater in the lower limbs than in the upper limbs. Mental status changes include hypervigilance and agitation.[3] Severe symptoms include severe hypertension and tachycardia that may lead to shock. Severe cases often have agitated delirium as well as muscular rigidity and high muscular tension. Temperature may rise to above 41.1 °C (106.0 °F) in life-threatening cases. Other abnormalities include metabolic acidosis, rhabdomyolysis, seizures, renal failure, and disseminated intravascular coagulation, these effects usually arise as a consequence of hyperthermia.[3]

The symptoms are often described as a clinical triad of abnormalities:[3][4]

Cognitive effects: mental confusion, hypomania, hallucinations, agitation, headache, coma.
Autonomic effects: shivering, sweating, hyperthermia, hypertension, tachycardia, nausea, diarrhea.
Somatic effects: myoclonus (muscle twitching), hyperreflexia (manifested by clonus), tremor.
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.